# SDR CA060628007

- Difficulty date: June 8, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Beech D18S
- Aircraft time: 5,563 hours
- Engine: Pwa R985AN14B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cover
- Part number: 282992
- Condition: Corroded
- Location: Pushrods
- Component: Cylinder
- Component part number: R985
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ENGINE DIS-ASSEMBLY FOR CYLINDER REPAIRS, THE PUSHROD COVERS (TUBES) WERE FOUND TO BE HEAVILY DAMAGED UNDER THE CONTACT AREA OF THE SEAL PACKINGS.  THESE PUSHROD COVERS HAD BEEN CHROME PLATED AT THE PREVIOUS OVERHAUL, AND THIS CHROME WAS FOUND TO HAVE BONDED TO THE PACKINGS AND HAD LIFTED AWAY FROM THE PARENT MATERIAL, CAUSING A SERIOUS POTENTIAL LEAK PATH AND/OR BREAKAGE POINT.  I AM NOT AWARE OF ANY APPROVED PROCESS TO CHROME THESE TUBES.  ALL TUBES WERE REPLACED WITH NEW. (TC# 20060628007)
